MAUDE Adverse Event Report: SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING

SPECTRANETICS ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX); CATHETER, PTCA, CUTTING/SCORING
Model Number 2200-3510
Medical Device Problem Code Difficult to Remove (1528)
Health Effect - Clinical Code Angina (1710)
Date of Event 07/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The patient's dob, age at time of event, or weight is unknown.During withdrawal the angiosculpt device got stuck on sharp calcium chuck.Additional intervention was required to remove from the patient, thus resulted in a prolonged procedure.In addition, lab analysis confirmed a shaft separation.Patient information regarding relevant tests/laboratory data, or medical history is unknown.The angiosculpt device was returned in two pieces.The device separated at the intermediate shaft proximal to the rx port.The intermediate shaft was flattened from the rx port.The hypotube was kinked and the core wire was bent at the distal end and proximal end.Based on the lab analysis, it is probable the user applied excessive exertion of force to try and remove from the calcium, which resulted in the shaft separation.Per the ifu, retained device component is listed as a possible adverse effect of the procedure.
 
Event or Problem Description
Patient had previously placed stents in left main and lad with significant in-stent restenosis.The vessel was highly calcified, with moderate tortuosity.The physician decided to treat with a 3.5 mm x 10 mm angiosculpt device.After inflating it twice, the balloon could not be removed and believed it got stuck on a sharp calcium chunk.The physician was able to get a guideliner to abut the angiosculpt scoring element and get a 3.5 mm x 30 mm non-compliant balloon distal to the angiosculpt balloon on a buddy wire to pull the balloon back into the guideliner.The patient experienced mild angina during removal, but otherwise was discharged the following day with good flow and no complications.

Brand Name
ANGIOSCULPT PTCA SCORING BALLOON CATHETER (RX)
Common Device Name
CATHETER, PTCA, CUTTING/SCORING
Manufacturer (Section D)
SPECTRANETICS
5055 brandin court
fremont CA 94538
MDR Report Key8874027
Report Number3005462046-2019-00009
Device Sequence Number2070676
Product Code NWX
UDI-Device Identifier00813132021238
UDI-Public00813132021238
Combination Product (Y/N)Y
Initial Reporter StateHI
Initial Reporter CountryUS
PMA/510(K) Number
P050018
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/25/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/18/2022
Device Model Number2200-3510
Device Catalogue Number2200-3510
Device Lot NumberG19030021
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/01/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/25/2019
Initial Report FDA Received Date08/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BOSTON SCIENTIFIC: 0.014" MARVEL GUIDEWIRE; UNK MFG AND SIZE: GUIDE CATHETER; UNK MFG AND SIZE: INTRODUCER SHEATH
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Date Report Sent to FDA01/01/2005